C.R. BARD, INC. (BASD) -3006260740 M.R.I. IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 9.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Back to Search Results |
| Catalog Number |
0602660 |
| Medical Device Problem Codes |
Device Appears to Trigger Rejection (1524); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Thrombosis/Thrombus (4440); Swelling/ Edema (4577)
| Date of Event |
03/12/2014
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported through the litigation process that sometime later port placement procedure; the patient was diagnosed with thrombosis.The current status of the patient was unknown.
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the physical device was not returned for evaluation.No medical records were provided for review.Therefore, the investigation is inconclusive for the reported thrombosis issue as no objective evidence was provided for review.Furthermore the clinical condition alleged in the reported event cannot be confirmed.Based upon available information, the definitive root cause was unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3.H11: h6 (component).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported through the litigation process that sometime post a port placement, the patient was diagnosed with thrombosis.However, the current status of the patient was unknown.
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the physical device was not returned for evaluation.The medical records allege that an mri compatible implantable port (catalog no.0602660, lot no.508180) was implanted via the right internal jugular vein for the management of recurrent lymphoma.Nearly four years after implantation, the patient developed facial and neck swelling, prompting further clinical assessment.The documentation does not specify whether the swelling was directly associated with the port or related to another underlying condition.Several months later, as the port was no longer required for ongoing treatment, it was removed.According to the records, the device was retrieved intact and without complications, and no issues with the condition of the port or catheter were reported.Therefore, it can be confirmed that the patient had experienced thrombosis and swelling.However, the relationship to the port is unknown.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B3, b5, g3, h6 (patient, device, method, result).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported through the litigation process that, on (b)(6) 2010, a patient underwent port placement via the right internal jugular vein for the treatment of recurrent lymphoma.Approximately three years, ten months and seventeen days later, on (b)(6) 2014, the patient presented with facial and neck swelling.Further, approximately one day later, on (b)(6) 2014, the patient was diagnosed with thrombosis.Subsequently, on (b)(6) 2014, the port was removed.During the removal, it was reported that, a fibrin sheath formation around the device was observed.However, the current status of the patient remains unknown.